Low sex drive after getting off antidepressant

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

outtllaw
Regular Member


Date Joined Aug 2007
Total Posts : 69
   Posted 8/4/2009 7:20 AM (GMT -7)   
I am a 28 year old male was taking Cymbalta for about 4 months and I stop talking it about 3 months ago, but I still have lingering side effects. My sex drive is my main complain. While on Cymbalta my sex drive was normal with only bit of delayed ejaculation. But I have been off these meds for 3 months now and my sex drive just went down hill form then. I do want sex, but when I do have sex and ejaculate there is no pledger to it. I am not depress by the way and I am in good health otherwise. Has this happened to anyone?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/4/2009 7:41 AM (GMT -7)   

As with many antidepressants, Cymbalta can cause sexual side effects. Some sexual side effects of Cymbalta may include a decreased sex drive, ejaculation problems, and impotence. If a person does develop sexual side effects, it is difficult to know whether these problems are because of the condition or because of Cymbalta itself. Depending on the severity of your sexual side effects, your healthcare provider may recommend that you adjust your Cymbalta dosage or try another medicine.
A decreased sex drive was most common in people taking Cymbalta for generalized anxiety disorder (up to 7 percent).
 
It is unusual to read of someone not having any issues while taking this medication but 3 months after stopping the medication to start having  problems.
 
I would really  like to see you talk with your physician.  I am also wondering if you are on any other medications that may be causing your problems ?
Hopefully another member will have more info for you.
 
Take care,
Kitt
 
 
 
 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 8/4/2009 11:24 AM (GMT -7)   
Anti-Depressants killed my drive (I am female) had to stop taking them and am now on Buspar.  Have not been on it long enough to see how it is going to work (anti-anxiety) but each day that passes I feel more like more old self as far as my drive is slowing coming back.  I know my spouse will be very thank-ful for that and really so am I.  I have heard that some Dr.s add Buspar to a patients AD med to help counteract that specific issue.
 
I hope as time goes by you be rid of the lingering side effects.
Gem

outtllaw
Regular Member


Date Joined Aug 2007
Total Posts : 69
   Posted 8/4/2009 4:03 PM (GMT -7)   
I will go and see my GP tomorrow, but I know what he is going to say "you are young give it time" . But I find it kinda perplexing that I still have these lingering side effects.

Skitt I am not on any meds right now but while on Cymbalta and after I stopped taking it I have these side effects. low sex drive and I still feel mentally slow (like my brain is fogged up). I hope my GP will be of some help.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:25 AM (GMT -7)
There are a total of 2,732,613 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
289 Guest(s), 13 Registered Member(s) are currently online.  Details
PDL17, Lymepilot, Gemlin, 142, ASAdvocate, Denikeef, Fairwind, dbwilco, ChickenArise, Tim Tam, RAmiddleage55, sharron19, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer